MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403911
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva id high power single use laser fiber was used in a ureteroscopy procedure to treat a stone in the kidney performed on (b)(6) 2022.The laser unit used was a moses laser console with the laser settings of 0.2 joules and 50 hertz.During procedure, the laser fiber stopped working.When the physician went to unplug, the fiber connector was very hot to touch.There was no reported burn injury to the user or to the patient.The procedure was completed with another flexiva high power single use laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results the returned flexiva id high power single-use laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The laser fiber measured 309.2 cm from the tip of the connector to the end of the exposed glass tip.The exposed glass measured 4 mm and had normal degradation.A functional evaluation revealed that the light from the sma connector was bright and round, indicating that there was no fracture within the fiber connector.No other problems with the device were noted.The reported event of the flexiva id high power single-use laser fiber stopped working was confirmed.During the product analysis, confirmed the exposed glass confirmed that the tip was degraded.Laser fibers are consumable devices and expected to degrade with use.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2022 that a flexiva id high power single use laser fiber was used in a ureteroscopy procedure to treat a stone in the kidney performed on (b)(6), 2022.The laser unit used was a moses laser console with the laser settings of 0.2 joules and 50 hertz.During procedure, the laser fiber stopped working.When the physician went to unplug, the fiber connector was very hot to touch.There was no reported burn injury to the user or to the patient.The procedure was completed with another flexiva high power single use laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14162152
Report Number3005099803-2022-02192
Device Sequence Number5756007
Product Code GEX
UDI-Device Identifier08714729963769
UDI-Public08714729963769
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberM006R8403911
Device Catalogue Number69271
Device Lot Number0000011329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown